Results 1 to 5 of 5
Lexapro and (Permanent?) Tinnitus
  1. #1
    Daan87 is offline New Member
    Join Date
    Feb 2010
    Posts
    1

    Default Lexapro and (Permanent?) Tinnitus

    Hi,
    I started taking Lexapro 4 weeks ago together with clonzepam for the build-up phase. 2 Weeks on 5mg and 1 week on 10mg Everything went fine until after the third week when i developed tinnitus. At first I didn`t worry about it because it`s a rare but known side effect of the drug and i thought it would go away soon.

    Then it got worse. It got to a volume thats keeping me awake at night. Then i did some research on the net and saw some very scary stories that this could be permanent and may stay after quitting the drug. Because i couldn`t sleep anymore, espiecially after hearing about the possible permanence of this side-effect i have quit the lexapro abruptly.

    I quit the drug on monday with good hopes it would go away soon. But now, 5 days after quitting the drug the tinnitus is still there! It really freaks me out that this isn`t gone even after the drug should be out of my system.

    Can anyone that knows about this side effect or had a similair experience while on lexapro or another SSRI please give me an answer? Did it go away for you after quitting the drug and how long did it take? Maybe if i hear some positive feedback i`ll be able to calm down a bit. I know its not the tinnitus keeping me awake but the fear of it! Unfortonately there is no button to turn of either of those

    Also i wonder if my serotonin levels could still be high even after quitting the drug for a couple of days. The tinnitus could be caused by the high serotonin levels in your blood that have an effect on your ear`s blood vessels. If thats the case i guess there`s no harm done and i just have to wait until be serotonin levels are back to normal. Anyone has some info on that?

    My psychiatrist (young guy) didn`t even know about this side effect and couldn`t give me any more info other then it "should go away". He wanted me to continue the medication but no way i`ll risk my hearing to get relief from my anxiety symptoms, even if the chance is small! Does anyone think it would be wise to visit my GP? I guess he also can`t do anything about it other then wait hoping this will go away by itself since there is no cure for tinnitus.

    Thanks. Again i would really appreciate if you leave any comment if you have some more information on this

  2. #2
    statcha is offline New Member
    Join Date
    Feb 2010
    Posts
    1

    Default

    Taking 10mg Lexapro with 30mg Cymbalta. Have had tinnitus for years, so don't think it's a side effect of Lex for me. Did you feel the Lexapro helped you w/depression?
    I've only been taking it for 5 days.
    Tx,
    PJ

  3. #3
    Lynn 351 is online now New Member
    Join Date
    Sep 2017
    Posts
    1

    Default

    I am on 19 days of Lexapro still waiting for it to kick in. I have tinnitus sometimes for a brief periods when I am sitting still reading then it goes away. Tinnitus is also a symptom of anxiety as well so it could be that.

  4. #4
    Johntechwriter is offline New Member
    Join Date
    Dec 2015
    Posts
    1

    Default

    I deeply sympathize with your concern about tinnitus. I’ve had it for 25 years. Mine was caused by wind roar in my helmet over hundreds of thousands of miles of motorcycle riding. It’s volume varies with my energy level. Early in the day it’s barely there, but by evening after a hard day's work it can be loud.

    I’ve researched the condition and am reconciled to the fact that my hearing damage is physical and cannot be cured. Because it is not debilitating to me — I can still hear what's going on around me — I’ve learned the best way to manage it is to ignore it. If a person starts to obsess about that noise, the obsession car be more debilitating than the condition.

    I’m writing because I’ve been on Pristiq for a month and have not noticed aggravation of my tinnitus. That may not have a bearing on your situation but I want you to factor this observation into your research. And, though it’s still too early to be certain, the Pristiq seems to be helping with my chronic low-grade depression.

    I wish you the best of luck in finding an optimal state of good health. None of us adults are completely healthy!

  5. #5
    Anonymous Guest

    Default

    Wellbutrin gave me tinnitus among other things. I'm happy to say it did go away after stopping it, but it did take a few weeks. Definitely did not go away in just days. Hope that helps.

Similar Threads

  1. Is Opiate tolerance permanent?
    By corey010 in forum Need to Talk?
    Replies: 18
    Last Post: 07-13-2015, 09:57 AM
  2. Is Opiate tolerance permanent?
    By corey010 in forum Prescription Drug Addiction
    Replies: 4
    Last Post: 07-11-2015, 07:11 PM
  3. Tinnitus and Lithium
    By paintedthorn in forum Drug Information
    Replies: 3
    Last Post: 12-18-2010, 01:48 AM
  4. Lexapro and Tinnitus
    By gremlin in forum Need to Talk?
    Replies: 8
    Last Post: 10-02-2008, 04:06 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22